Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crohns and HIV
Feb 5, 2012

Hi Dr. Holodniy,

I was recent diagnosed with HIV and I also have Crohns. I currently take eight 500MG-Pentasa every day and I just started my HIV treatment of Complera once a day. My doctors told me I should be fine taking the two--and that there isn't really any data about those two meds. Do you have any info on this or advice?

Response from Dr. Holodniy

Your doctors are correct. There is no data on any possible interactions between these two products. Pentasa is not absorbed to a great degree, as the mechanism of action is local in the GI tract, and Complera needs to be absorbed in order for the meds to be active against HIV. Thus, there is likely no metabolic interaction between the two, although there could be a theoretical interaction in the gut related to absorption of Complera being affected by Pentasa. But you will know pretty quickly how well Complera is working. If your viral load is going down and becomes undetectable then there is likely no significant interaction.



Previous
medication when the count was 173
Next
Treatment of Polineuropati after treatment Alluvia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement